Advertisement

Reactions Weekly

, Volume 1751, Issue 1, pp 331–331 | Cite as

Rifampicin

Hypersensitivity reaction with multi-organ failure following a medication error: case report
Case report
  • 32 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 68-year-old man developed hypersensitivity reaction with multi-organ failure following a medication error with rifampicin for hip prosthesis infection with Staphylococcus epidermidis. This case was reported to the pharmacovigilance unit of the Swiss national authority for therapeutic products (Swissmedic).

The man presented in October 2017 for an early postoperative hip prosthesis infection with Staphylococcus epidermidis. His medical history was significant for type II diabetes, coronary artery bypass surgery, stroke, peripheral artery disease and two episodes of pulmonary tuberculosis (treated in 1994 and 2008). After the surgical debridement of the prosthesis, he started receiving initial therapy with daptomycin. On postoperative day 12 (when the wound became dry),...

Reference

  1. Brockhaus L, et al. Hypersensitivity reaction with multi-organ failure following re-exposure to rifampicin: Case report and review of the literature including WHO spontaneous safety reports. BMC Pharmacology & Toxicology 20: No. 9, 12 Feb 2019. Available from: URL: http://doi.org/10.1186/s40360-019-0289-7 - Switzerland

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations